Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for persistent loose stool for a month

Answered by
Dr.
Dr. Tushar Kanti Biswas

Internal Medicine Specialist

Practicing since :1975

Answered : 1909 Questions

default
Posted on Sat, 3 Sep 2016 in Weight & Lifestyle
Question: Good mroning sir, I am XXXXXXX from XXXXXXX .. My father is going through loose motions from past one month.. Sometime its 7 to 8 times a day and sometimes 2to 3... Last year also and few days he was hospitalized because of acute dehydration because loose motion and now he is home... Please recommend... He is a patient of asthma from 40 yrs, and gone through operation for instestine in which small part of intestine got damaged nd it was removed.. Sorry I dont know the exact name for it... Most of the time he suffers from constipation but from last one month he is suffereng from loose motion.. What diet do you recommend seeing his condition and his he is now 73... Kindly suggest...
doctor
Answered by Dr. Tushar Kanti Biswas 10 hours later
Brief Answer:
Chronic diarrhea

Detailed Answer:
Hi,

Thank you for your query. I can understand your concerns.

It seems your father is having chronic diarrhea (duration =/>4 weeks ) following ileal resection.Ileal resection of ( say <100 cm of terminal ileum) may result in a secretory-type diarrhea because of inadequate surface for reabsorption of secreted fluids and electrolytes .
Loperamide is often helpful in mild or moderate watery diarrhea.For all patients with chronic diarrhea, fluid and electrolyte repletion (e.g Oral rehydration solutions) is an important component of management .Regular intake of probiotics containing Bifidobacterium and Lactobacillus or Yoghurt/simple curd in diet are useful and are considered to be generally safe. A course of rifaximin will reduce any element of bacterial diarrhea in such cases. However these are prescription drugs

Regards

Dr. T.K. Biswas M.D. XXXXXXX


Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,   ,   ,  

Recent questions on  Asthma

doctor1 MD

My partner is male, 40 years old, he has a red rash on both of his shins, when I say rash it looks like bruising under the skin, the skin is also a...

doctor1 MD

My daughter ,she is 6 years old, has Asthma problem, She is taking MomtekLC , Seroflo125according to need. From last few days I have observed some...

doctor1 MD

My child is 2 years old. he is having breathing difficulty, wheezing sound when he got severe cough. doctor prescribed antibiotic medicine &...

doctor1 MD

My 9 year old son came home from school yesterday complaining of dizziness and headache. This morning he woke up with the same complaints and a...

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine...

doctor1 MD

Good Morning, I am caregiver for my Father who is 95. He has asthma , COPD, just had a stent inserted in his right aortic valve and is due to have...

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis...